Mon, 06 Feb 2012 11:35:56 +0000
Poojah writes for Refreshing News, January 21, 2012, on the eight medications that “doctors would never take.”
It‘s asthma medicine that can make your asthma deadly. Advair contains the long-acting beta-agonist (LABA) salmeterol. A 2006 analysis found that regular use of LABAs can increase the severity of an asthma attack. Researchers estimate that salmeterol may contribute to as many as 5,000 asthma-related deaths in the United States each year.
Diabetes is destructive enough on its own, but if you try to control it with rosiglitazone, better known as Avandia, it could cause a heart attack. A study found that people who took rosiglitazone for at least a year increased their risk of heart failure or a heart attack by 109% and 42%, respectively.
This painkiller has been linked to increased risks of stomach bleeding, kidney trouble, and liver damage. And according to a 2005 study, people taking 200 mg of Celebrex twice a day more than doubled their risk of dying of cardiovascular disease. Those on 400 mg twice a day more than tripled their risk.
This antibiotic, which has traditionally been prescribed for respiratory-tract infections, carries a high risk of severe liver side effects. In February 2007, the FDA limited the usage of Ketek to the treatment of pneumonia.
5 & 6. Prilosec and Nexium
The FDA has investigated a suspected link between cardiac trouble and these acid-reflux remedies, although they did not find a “likely” connection. But whether this is true or not, they can raise your risk of pneumonia, and result in an elevated risk of bone loss. The risk of a bone fracture has been estimated to be over 40% higher in patients who use these drugs long-term.
7. Visine Original
These eye drops “get the red out” by shrinking blood vessels. Overuse of the active ingredient tetrahydrozoline can perpetuate the vessel dilating-and-constricting cycle and may cause even more redness.
This decongestant, found in many drugs, can raise blood pressure and heart rate, setting the stage for vascular catastrophe. Over the years, pseudoephedrine has been linked to heart attacks and strokes, as well as worsening the symptoms of prostate disease and glaucoma.
Physicians certainly would know their meds. So if you’re taking one or some of the above drugs, talk to your doctor or pharmacist!